1. in-between-cracks asked: So glad I found this!! I began weaning off half my dose last week and as of last night I stopped taking it all together. What withdrawal symptoms should I expect the first week?

    First week is not going to be the worst week.  You may start having some nausea and occasional brain zaps.  My worst week was probably weeks 2-3.

    9 months ago  /  0 notes

  2. Anonymous asked: Are you supposed to itch like a crackhead in need of a fix?

    Cymbalta is addictive (not in the instruction booklet!)  So yes, it can do that.

    9 months ago  /  0 notes

  3. Anonymous asked: i am taking 30 mg cymbalta every other day and now i am getting reaction with maxalt that i take for my headache. Now it is a bout four years that i take cymbalta and the reason that i did not want to stop it was because it makes my colitis better. I am going to see my doctor in two weeks but if i want to stop it should i go from every other day to every three days ( one 30 mg every three days ) for a short time and stop it???

    I would keep taking it everyday but gradually reduce your dosage all the way down to 20.  When you stop taking it altogether, acetylcholine supplements help, as well as lots of fluids.  Some folks take apart the capsules and remove a few beads from each day’s dosage.  More on that in this thread: http://www.steadyhealth.com/Tips_for_Cymbalta_Withdrawals_t157341.html

    9 months ago  /  1 note

  4. Anonymous asked: how long can i expect the electric flashes to continue,and is there a med. that can ease these?

    Taper off your dosage - if you are at 60 go to 50 (30 + 20), then 40 (20 + 20), etc. all the way down to the lowest possible, 20.  At this point you can start taking acetylcholine supplements (I’ve heard this works but haven’t tried it).  Taking a multivitamin helped and drinking tons of water and other fluids.  Prescription anti-nausea medication for the stomach upset.  Meditation/deep breathing/yoga to manage the stress of it all.  Some people taper by taking the pills apart and removing a few more of the beads (that contain the drug) each day.  I have heard this works but don’t know how safe it is.

    9 months ago  /  0 notes

  5. Anonymous asked: I want to say thank you for doing this blog! I have been on cymbalta for 3 years, before that a list of medications as long as my arm... Right now the benefits of me continuing with cymbalta (which worked the best for me out of anything I've been prescribed) outweighs the risks; I have been off cymbalta for a week and a half as my family doctor and psychiatrist were both on vacation when I needed my prescription renewed. I have never felt so sick in my life, and now I suspect it is withdrawal..

    I was on Cymbalta for 5 years and it had been in my system way too long.  The first time I tried to get off it, my mindset was like yours - I felt so horrible after just a few days that I convinced myself that I needed it.  Do what is best for you at this time and definitely don’t try to withdraw when you are having a lot of stress in your life (if possible - life = stress).  If you have benefits at work you may even want to plan for some short-term disability time.  I do  not regret quitting Cymbalta one bit - and will never go on an antidepressant again!

    9 months ago  /  0 notes

  6. Anonymous asked: I went from 60mg to 0 on my own!! It has been a nightmare - going on 3 weeks and still feeling horrible. I really glad I came across your blog so I know it is not just me. I actually laughed at some of your entries because it is exactly what I have been thinking. I hope it is not 3 months of symptoms - I do not know if I can make it that long.

    It isn’t just you and it is a BIG problem that doctors don’t seem to know about these withdrawal symptoms.  They are hell!  I made it through though and you can too.  I definitely suggest getting an anti-nausea medication and maybe even going on a low dose of Prozac temporarily to counter the withdrawal.  Drink lots of fluids, and do some relaxing activity like deep breathing or meditation.  It took me about 2 months before I completely felt normal but the really bad stuff lasted only about a month.

    9 months ago  /  0 notes

  7. seetearay asked: Your blog inspired me!!! Thank you! :)

    Thank YOU!  I wish you all the best.

    10 months ago  /  0 notes

  8. Anonymous asked: So how long did it take before all you withdrawal symptoms subsided?

    To be completely symptom-free, I would say it took about 3 months.  Best of luck, and let me know if you have any other questions.

    10 months ago  /  0 notes

  9. Thursday, April 21, 2011

    When the day started I was feeling OK - the promethazine from yesterday hadn’t worn off yet, so my nausea was under control and I felt a little sedated which kept me relaxed and not panicking about my physical health.  I didn’t feel like eating anything but cereal, crackers, and cheese, so that’s why I subsisted on, along with Gatorade, Vitamin Water, and Coke.  I felt a little more sick in the afternoon and Prevacid wasn’t doing the trick.  I will need to refill my Promethazine prescription tomorrow.

    My mother called and told me she had talked to a doctor she works with about Cymbalta withdrawal.  Dr. Alex has helped many patients off antidepressants.  He said that I probably didn’t wean off it for long enough, which is why I’m having these symptoms.  He recommended that maybe I go back on it along with Prozac, because the Prozac probably can take a month or so to kick in.  I’m not going to do that - it’s been almost 3 weeks!  I don’t want to go backwards.  He also said I should see an actual doctor - like my neurologist - and not just a physician’s assistant.  I definitely agree with him on that - she hasn’t been concerned about side effects of drugs the whole time I’ve been seeing her. 

    His last bit of advice was that I should get a pregnancy test.  OK people, stop scaring me!  But seriously, I have to have my yearly soon anyway, so I will get a test done then just to check it off the list.  Apparently you can have your monthly Aunt Flo and still be pregnant, but I am very sure that what I’m experiencing is not morning sickness.  It is constant motion sickness and nausea directly related to my brain chemistry sorting itself out while I experience Cymbalta withdrawal.  I can feel it.

    At home, I took another promethazine and started to feel a lot better after about an hour.  I can deal with having to take this for another month if it means that I can get off Cymbalta ASAP.  I got through another day.  That’s all that matters!

    2 years ago  /  4 notes

  10. Wednesday, April 20, 2011

    I felt so sick at work this morning that I called the nurse at my psychiatrist’s office.  She suggested I come in as soon as possible so I got an appointment for 2:20 pm.  I left work at about 11:15, went home, rested and sent a few e-mails/made a few phone calls from my bed.  I took Promethezine for my nausea and it helped; it also gave me a nice sedated feeling.

    At the doctor I expected some understanding of what was going on, but the PA acted dumbstruck and said this was unusual.  That normally the withdrawal effects of Cymbalta get better after the first week.  Was she joking?  Does she have to defend Cymbalta and Eli Lilly to keep her job?  She asked me if it wasn’t something else - if maybe I was pregnant.  No, I am not, I know that for a fact.  And I’ve thought about this already.  When you feel worse than you ever have in your life, you don’t not think about what could be causing it.  I think she needs to go onto Google and type in “Cymbalta withdrawal” and educate herself. 

    The doctor appointment didn’t do much to help me.  I got refills of Promethazine and Wellbutrin, and ONLY upon my dire request did she prescribe some Prozac.  I have read many times that Prozac can help with the serotonin delivery while my body is getting used to not having Cymbalta in it anymore.  Even the nurse brought this up and suggested I bring it up with the PA.  When I did, she seemed hesitant.  Do you want to help me or not woman!?

    It is incredibly frustrating when something legally on the market for medical condition is making you feel even worse and the FDA, Eli Lilly, and even YOUR OWN DOCTOR do not seem to care.  I must be crazy.  I must be weird that this is happening to me.

    GOOGLE.  IT.  Get educated.  Your need to learn about what you’re doing to your patients did not stop when you graduated from school.  No wonder the prestige of the medical profession is declining.

    I was glad that I went home because I needed to rest and relax.  However, I don’t have benefits so I forfeited most of a day’s work.  It would seem like a small sum to Eli Lilly I’m sure.

    2 years ago  /  2 notes